Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What could cause discharge from nipples while being on depo and having history of microdectomy?

I m a bit worried. I ve been on depo for 6 months now and I have nipple discharge from both breasts. Its similar to that of milk but I m not pregnant. I also suffer from regular migraines and tiredness. Over a year ago I had a micro dectomy after a bloody discharge from the right nipple. I m quite worried.
Fri, 31 Jul 2020
Report Abuse
OBGYN 's  Response
Hi,

The possible causes of your complaint are:
- Elevated serum prolactin levels can lead to galactorrhea means milk like discharge from the breast.

Depo provera, some antacids and antipsychotic drugs can also lead to elevated prolactin levels. Rarely, it may be due to tumors in the pituitary gland that can lead to headache, dizziness, etc.
- Friction due to tight clothes or frequent checking for the discharge can also lead to this kind of secretion.
- Mastitis, an infection of the breast or recurrence of your previous problem, for which you underwent microdectomy can also lead to this type of symptoms.

Now, better to consult your gynecologist once, get examined and undergo sonomammography and serum prolactin levels, according to this further treatment can be planned.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
Hi,

The possible causes of your problem are:
- Duct etcasia leading to nipple discharge.
- Elevated serum prolactin levels leading to milk like secretion from the breasts.
Rarely pituitary tumors secreting prolactin can present with nipple discharge associated with headache.
- Friction of the clothes and frequent checking for secretion can also lead to and increase the secretion.

If the symptoms persist better to get examined. By clinical examination and investigations like serum prolactin levels and sonomammography, the possible causes of the problem can be identified and treatment can be taken accordingly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Migraine


What could cause discharge from nipples while being on depo and having history of microdectomy?

Hi, The possible causes of your complaint are: - Elevated serum prolactin levels can lead to galactorrhea means milk like discharge from the breast. Depo provera, some antacids and antipsychotic drugs can also lead to elevated prolactin levels. Rarely, it may be due to tumors in the pituitary gland that can lead to headache, dizziness, etc. - Friction due to tight clothes or frequent checking for the discharge can also lead to this kind of secretion. - Mastitis, an infection of the breast or recurrence of your previous problem, for which you underwent microdectomy can also lead to this type of symptoms. Now, better to consult your gynecologist once, get examined and undergo sonomammography and serum prolactin levels, according to this further treatment can be planned. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sree Gouri S. R., OBGYN